SFDA alerts students: ‘Drugs are an illusion that cause addiction and serious complications’

1/2/2013
 
 

SFDA warned students from the risk of being captive to stimulants and products of unknown sources. SFDA announced that due to final term examination season, some traffickers will be busy promoting for stimulants viz. “ Captagon” which is listed under stimulant drugs that lead to addiction, while some students think they are used to overcome sleepiness and fatigue, which in fact weaken consciousness and cause many accidents and complications. In most cases, these products contain components of unknown source and formation and are manufactured in bad conditions that are not suitable for human use, which adds to their risk.

At his part, pharmacist Abdul Rahman bin Sultan Al Sultan, Executive Director of Consumer Awareness Department said,” Some students, unfortunately, use Captagon pills, thinking that they will help them to concentrate more and be able to stay awake, ignoring their risk. Captagon pills have several adverse effects such as increasing  the speed of heart beats and respiration, no feeling of hunger,, increase of blood pressure, non ability to sleep and weak responsiveness. Overdose of these drugs makes users violent and aggressive. After the effect of these drugs disappears, users experience depression and continuous headache, thus forcing them to take another dose and hence become addicts at the end”.

He added, ”In case of taking big doses of Captagon for a long period of time, serious psychiatric complications may exist, e.g. hallucination , imagination  of  non existing voices or seeing non  existing things, besides irregular heartbeats that may lead to heart attack, brain hemorrhage and finally death. There are several popular names for these pills such as The White, Qadoum, Abu Malaf, Qishtah and others”.

Pharmacist Al Sultan emphasized on the important role of teachers in awareness of their students of the harms of these dangerous products and making sure of avoiding them. This can be done through observation of changes of students’ behavior e.g. excessive anxiety, nervousness, pale face and excessive talk.